MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with a phenom 17 micro catheter.The lot number was not confirmed as the packaging was not returned with the device.On visual inspection, there was no anomaly with the delivery wire & the proximal contact wire was intact.The main coil was severely stretched kinked and broken.The suture was damaged.On functional testing, a 0.0165¿ mandrel was inserted into the micro catheter hub but it could not be advanced.The 0.0165¿ mandrel was inserted into the distal end of the micro catheter but it could not be advanced passed 12cm from the distal end.Blood was removed during advancement.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no anomaly noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use.Continuous flush was set up and maintained throughout the clinical procedure.Resistance was noted while advancing the coil within the micro catheter.There was no there any allegation against the micro catheter and coil was not advanced or retracted with force.The damage noted to the coil would be indicative of the as reported defects coil in catheter friction and main coil stretched.It was seen that the main coil was severely stretched kinked and broken which would indicate significant friction was encountered in the micro catheter which subsequently led to the coil breaking during device withdrawal.The device was returned with a phenom 17 micro catheter with an inner diameter of 0.0165¿ which is compatible with the target coil, however as it¿s not a recommended stryker neurovascular micro catheter it may have contributed to the event.The as reported coil in catheter friction and main coil stretched as well as the as analyzed main coil stretched , main coil kinked/bent, main coil broken/fractured during use and main coil suture damage will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description
It was reported that during the procedure, the physician faced resistance while inserting the subject coil inside the micro catheter.When the subject coil was withdrawn it got stretched.The procedure was completed without clinical consequence to the patient.The subject coil was returned for analysis and it was discovered that the subject coil was broken during use; therefore, this event meets reporting criteria.

Brand Name
TARGET 360 ULTRA 4.5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11141070
Report Number3008881809-2021-00018
Device Sequence Number2350111
Product Code HCG
UDI-Device Identifier04546540714763
UDI-Public04546540714763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberM0035424510
Device Catalogue NumberM0035424510
Device Lot Number22188247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1